Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 189, NWS Jackson, MS

May 26, 2002Hinds County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 26, 2002, 12:36 PM CDT for Hinds County, Mississippi. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 26, 2002, 12:36 PM CDT (17:36 UTC)
Expired
May 26, 2002, 1:35 PM CDT
In force
59 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Hinds County, MS

What was reported inside it

TimeReportWhereRemark
May 26, 12:45 PM CDTHail 0.75Bolton, MS
May 26, 1:00 PM CDTThunderstorm WindClinton, MSMany large limbs were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2002-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 802 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2002-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
802 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 261736
SVRJAN
MSC049-261835-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1235 PM CDT SUN MAY 26 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HINDS COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 135 PM CDT

* AT 1235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER BOLTON...OR ABOUT 5 MILES WEST OF
  CLINTON...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR CLINTON AT 1245 PM CDT
  BE NEAR JACKSON AT 105 PM CDT

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 4:20 AM CDT, 8 hours 16 minutes earlier.

Area forecast discussion, May 26, 4:20 AM CDT, 8 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
420 AM CDT SUN MAY 26 2002

WILL NOT MAKE ANY CHANGES TO THE CURRENT FORECAST. EXPECT ISOLATED
AFTERNOON AND EVENING CONVECTION TO CONTINUE THROUGH THE WEEK.
DEWPOINTS SHOULD REMAIN THE MID 60S...WITH A FEW BREAKS IN THE
CLOUDS AND THE SHORTWAVE SHOULD MOVING THROUGH THE AREA TODAY...MORE
AFTERNOON/EVENING THUNDERSTORMS SHOULD DEVELOP. META HAS ANOTHER
WAVE APPROACHING THE AREA TUESDAY AFTERNOON WITH ACTIVITY MOVING IN
AHEAD OF IT...AND WIDESPREAD CONVECTIVE PRECIP. THE AVN SHOWS MORE
DEVELOPMENT WEDNESDAY NIGHT/THURSDAY AS A FRONT/SHORTWAVE MOVES
THROUGH.

ADJUSTED WINDS AND TEMPS...GUIDANCE HAS MOST AREAS NEAR 90 FOR THE
NEXT TWO DAYS AND MID 80S THROUGH FRIDAY.

FOR THE EXTENDED...WILL CONTINUE PREVIOUS FORECAST. THE AVN SHOWS
ANOTHER FRONT WITH LIGHT QPF FOR FRIDAY AND SATURDAY. THE RAIN SHOULD
MOVE OUT BY SUNDAY. ADJUSTED TEMPS TO SHOW WARMING THROUGH THE WEEKEND.

THANKS SHV

JAN  089/067 088/067 088 222
MEI  089/066 087/066 088 222

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

In the hours before

Local storm report, May 26, 12:19 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1219 PM CDT SUN MAY 26 2002

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1210 PM    2N CLINTON                MS   0.75 INCH HAIL
05/26/02   HINDS                          DIME TO BEEBEE SIZE HAIL
                                          REPORTED BY HAM OPERATOR
                                          AND EOC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 12:01 PM CDTSevere Thunderstorm WarningJANHinds, Madison29 min
May 26, 2:03 PM CDTSevere Thunderstorm WarningJANYazoo42 min
May 26, 2:08 PM CDTSevere Thunderstorm WarningJANHolmes47 min
May 26, 5:03 PM CDTSevere Thunderstorm WarningJANBolivar47 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.